MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER; NG TUBE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER; NG TUBE
Model Number 0046140
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the plastic piece on the ¿prevent filter¿ very easily breaks off.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed; however, a root cause could not be determined.The photo sample showed a nasogastric sump tube's antiflux filter with no obvious defects.Per the standard there should be "no damaged or missing components." the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: bard nasogastric sump tubes are intended to be used for: decompression of stomach by suction or aspiration of gastric contents.Short-term administration of term tube feeding, lavage fluid and medications.Contraindications: patients with known tape or adhesive allergies.Warnings: use with caution in patients with a history of head trauma, facial trauma, esophageal diseases and patients with potential for vomiting.Do not force nasogastric tube during insertions; damage to the nasal passage and mucosa and bleeding may occur.Measure insertion length carefully- excessive insertion length of tube into the stomach may lead to coiling and/or formation of tube-knot.Lubricate the tube generously with water soluble lubricant prior to insertion.Do not use petroleum-based products as they may be harmful to the respiratory tract.Reflux of gastric contents into the blue vent lumen indicates that the suction lumen is obstructed or suction is too low.Routinely check for reflux in the blue vent lumen and clear as per applicable directions.Failure to clear the obstruction or clear prevent® filter may cause gas and fluid buildup in stomach, aspiration of gastric contents, aspiration pneumonia and other complications.Do not inject fluid through the prevent® filter as this may result in blockage and leakage of filter.Monitor patient for nasal erosion, sinusitis, esophagitis, esophagotracheal fistula, gastric erosion and pulmonary & oral infections.Statlock® nasogastric stabilization device: avoid contact with alcohol or acetone; both can weaken bonding of components and statlock® stabilization device pad adherence.Instructions for nasogastric tube insertion explain the procedure to the patient.Carefully measure to fi nd desired length of the tube using the nasogastric tube as a measurement aid.To determine the insertion length: measure the tube from the tip of the nose to the earlobe and from the earlobe to the tip of the xiphoid process.Mark the length of the tube to be passed with a small piece of tape.Check the patient¿s nostrils for patency; select the nostril with best patency.Lubricate the full length of tube to be inserted.".

Brand Name
BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER
Common Device Name
NG TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8429298
Report Number1018233-2019-01365
Device Sequence Number1062943
Product Code FEG
UDI-Device Identifier00801741052316
UDI-Public(01)00801741052316
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K960176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number0046140
Device Catalogue Number0046140
Device Lot NumberNGCY0460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1